MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G23163
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: phone = (b)(6).H3: device evaluation anticipated, but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an unknown procedure, the tip of a cxi support catheter separated and became embedded within the patient¿s vessel.Attempts to retrieve the separated tip were unsuccessful, and the fragment remains in the patient.The patient was hospitalized; however, there were no reported adverse effects to the patient.Additional information has been requested.
 
Event or Problem Description
Additional information was received 10jul2025, noting that the procedure was done after hours on a sunday and was not completed with the usual vascular theatre team.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an unknown procedure, the tip of a cxi support catheter separated and became embedded within the patient¿s vessel.Attempts to retrieve the separated tip were unsuccessful, and the fragment remains in the patient.The patient was hospitalized; however, there were no reported adverse effects to the patient.Additional information was received 10jul2025, noting that the procedure was done after hours on a sunday and was not completed with the usual vascular theatre team.Additional information: b5.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The tip length measured three millimeters, confirming that a portion of the tip was missing.A document-based investigation evaluation was performed.A review of the device history record found one relevant non-conformance on one device from a sub-assembly lot; however, all affected product was scrapped prior to release from cook.A review of complaint history found no additional complaints for the final or sub-assembly lots.The product ifu states that the device is intended for use in small vessel or superselective anatomy for diagnostic and interventional procedures, including peripheral use.The ifu cautions that manipulation of the catheter should only occur under fluoroscopy.The ifu instructs the user not to advance the catheter through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.The ifu cautions that the catheter should not be advanced into a vessel having a reference vessel diameter smaller than the outer diameter of the catheter.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a sub-assembly lot, all non-conforming product was scrapped prior to release from cook, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event.Although it is possible that user and/or procedural issues contributed to this event (as the procedure was reportedly done after hours and not with the usual vascular team), this cannot be definitively determined with the limited information provided by the customer.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21961649
Report Number1820334-2025-00477
Device Sequence Number7272867
Product Code KRA
UDI-Device Identifier00827002231634
UDI-Public(01)00827002231634(17)271021(10)16302527
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG23163
Device Catalogue NumberCXI-2.6-18-135-ANG
Device Lot Number16302527
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2025
Supplement Date Received by Manufacturer07/10/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale